MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Model Number SYPHILIS
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 411 analyzer (rack system) serial number is (b)(6).The investigation included a review of the data set provided by the customer: the 08-oct-2025 calibration results were within the specified ranges.The customer did not perform qc on the date of event.The (b)(6) 2025 qc level 2 result was out of range.The 14-oct-2025 qc results were within the specified ranges.The investigation determined the event was consistent with a sample-specific discrepancy.False reactive results may occur in elecsys syphilis, as the specificity claim is less than 100%.Product labeling states: "elecsys syphilis overall spe­cificity - 99.88%" "interpretation of the results all initially reactive samples should be retested in duplicate with the elecsys syphilis assay.If cutoff index values < 1.00 are found in both cases, the samples are considered negative for anti-treponema pallidum antibodies.Initially reactive samples giving cutoff index values of = 1.00 in either retests are considered repeatedly reactive.Repeatedly reactive samples must be supplemented according to recommended confirmatory algorithms."calibration calibration frequency: calibration must be performed once per reagent lot using syphilis cal1, syphilis cal2 and fresh reagent (i.E.Not more than 24 hours since the reagent kit was registered on the analyzer).Calibration interval may be extended based on acceptable verification of calibration by the laboratory.Renewed calibration is recommended as follows: every 28 days when using the same reagent lot every 7 days when using the same cobas e pack on the analyzer as required: e.G.Quality control findings with precicontrol syphilis outside the defined limits." "quality control use precicontrol syphilis or other suitable controls for routine quality control procedures.Controls for the various concentration ranges should be run individually at least once every 24 hours when the test is in use, once per reagent kit, and following each calibration.The control intervals and limits should be adapted to each laboratory¿s individual requirements.Values obtained should fall within the defined limits.Each laboratory should establish corrective measures to be taken if values fall outside the defined limits.If necessary, repeat the measurement of the samples concerned.Follow the applicable government regulations and local guidelines for quality control." for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys syphilis assay performs within specification.
 
Event or Problem Description
There was an allegation of questionable positive elecsys syphilis results from the cobas e 411 analyzer (rack system).The initial result was 1.11 cut-off index coi (reactive).The first repeat result was 1.07 coi (reactive).The second repeat result was 1.26 coi (reactive).The "non-treponemal result" was negative.The enzyme-linked immunosorbent (elisa) assay result was negative.

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23456679
Report Number1823260-2025-04469
Device Sequence Number8056782
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09014977190
Device Lot Number855502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite